Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Mean value inequalities in Hilbert space

Authors: F. H. Clarke and Yu. S. Ledyaev
Journal: Trans. Amer. Math. Soc. 344 (1994), 307-324
MSC: Primary 49J52; Secondary 26A24, 47H99, 47N10, 49L25
MathSciNet review: 1227093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a new mean value theorem applicable to lower semi-continuous functions on Hilbert space. A novel feature of the result is its "multidirectionality": it compares the value of a function at a point to its values on a set. We then discuss some refinements and consequences of the theorem, including applications to calculus, flow invariance, and generalized solutions to partial differential equations.

Résumé. On établit un nouveau théorème de la valeur moyenne qui s'applique aux fonctions semicontinues inférieurement sur un espace de Hilbert. On déduit plusieurs conséquences du résultat portant, par exemple, sur les fonctions monotones et sur les solutions généralisées des équations aux dérivées partielles.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J52, 26A24, 47H99, 47N10, 49L25

Retrieve articles in all journals with MSC: 49J52, 26A24, 47H99, 47N10, 49L25

Additional Information

PII: S 0002-9947(1994)1227093-8
Keywords: Mean value theorem, nonsmooth analysis, flow invariance, monotone functions, generalized solutions of partial differential equations
Article copyright: © Copyright 1994 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia